New York, 2024Flash Flooding and Flooding in New York, August 9, 2024
August 9, 2024 · NWS BGM · 40 events in 6 counties and zones
A deep plume of tropical moisture had spread over Central New York ahead of the remnants of Tropical Storm Debby. Prolonged torrential rains blanketed the region during the night and early morning hours before becoming enhanced by the approaching tropical remnants.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $66 million
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep plume of tropical moisture had spread over Central New York ahead of the remnants of Tropical Storm Debby. Prolonged torrential rains blanketed the region during the night and early morning hours before becoming enhanced by the approaching tropical remnants. This enhancement of rainfall led to widespread flash flooding in many parts of the region where roads and bridges were destroyed and washed away along with numerous impacted properties. Several towns and villages experienced significant damage and destruction to homes and businesses, however the hardest hit area was in southern Steuben county along the Tuscarora Creek. The communities of Greenwood, Jasper and Woodhull were severely impacted with damage estimates totalling around 50 million dollars in this area alone. The Jasper-Troupsburg Central School was once again destroyed by floodwaters as it was back in a 2021 flash flood. Damages in Delaware county totaled around 10 million dollars and Broome county reported over $1 million in public infrastructure losses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 9, 8:26 AM EST, 0 minutes earlier.
Area forecast discussion, Aug 9, 8:26 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
926 AM EDT Fri Aug 9 2024
.SYNOPSIS...
Rain associated with the remnants of Debby will move through the
area today, which will result in some areas of flash flooding. Some
strong to severe thunderstorms are also possible today, along
with localized damaging winds and possible isolated tornadoes.
Dry conditions return Saturday, then spotty showers are expected
early next week. Cooler temperatures will prevail through the
period.
&&
.NEAR TERM /THROUGH SATURDAY/...
920 AM Update:
The forecast remains largely on track and minimal adjustments
were made with this update. Keeping an eye on dual threats the
remainder of this morning through this afternoon: flash flooding
and the possibility of some isolated tornadoes. A Flood Watch
remains in effect for all of Central NY and Northeast PA, and a
Tornado Watch is in effect for all of Northeast PA plus Sullivan
County in NY. As the threat for isolated tornadoes moves
northward by this afternoon, it is possible another Tornado
Watch could be needed at a later time for those areas.
4 AM Update...
The remnant surface low of Debby is located in south-central
Virginia this morning. A band of steady moderate to locally
heavy rain extends north across the western half of PA into the
Finger Lakes region, with more scattered, but still locally
heavy showers across most of NEPA and into the Catskills. The
band of steadier rain will become more sharply defined through
the morning hours as low level convergence increases ahead of
the low track.
The forecast for heaviest QPF continues to favor the heaviest
amounts across the Finger Lakes Region, a little west of an
ELM-ITH-SYR axis, where the steadiest rain will fall. Further
east, especially east of I-81, precip will be more showery
through mid morning, but localized heavy rainfall and the
possibility of training supports keeping the Flood Watch in
place as-is.
Heading into the early afternoon, a cold front and associated
upper level trough will catch up with the remnant low as it
moves into NY. The band of steadier rain will begin shifting to
the east and will become more progressive, possibly evolving
into a line of convection and trailing stratiform rainfall as it
pushes east of I-81.
The threat for isolated tornadoes remains, and has expanded
northward. Weak instability, but strong low level (0-1km) shear
late this morning and into the afternoon will favor the
possibility of quick spin-up tornadoes, perhaps with little to
no lightning. The tornado risk will be most pronounced as the
front pushes through and the precip band evolves into a line of
convection.
Rain will mostly end before midnight, with partial clearing and
patchy fog developing in its wake before dawn.
Dry conditions will persist on Saturday with seasonably cool
temperatures.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
4 AM Update...
An upper level low will move east of Lake Huron Sunday, and
into northern Maine by Monday. Cyclonic flow aloft and a few
embedded shortwave troughs will promote diurnal showers and
isolated thunderstorms both Sunday and Monday, mainly north of
the PA line. Temperatures will remain below normal, with highs
mainly in the 70s.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
4 AM Update...
A broad area of high pressure centered over the Upper Midwest is
expected to expand over our area Tuesday. Meanwhile, a weak upper-
level shortwave over the Great Lakes looks to pass by near or just
south of the region later Tuesday through Tuesday night. Not much is
expected in terms of showers though during this time with just a
slight chance (<20%) of a shower Tuesday afternoon; otherwise, skies
are expected to be partly sunny. Highs Tuesday will be mainly in the
mid and upper 70s. Lows overnight will reach the 50s under a mostly
clear sky. With winds expected to be out of the north-northwest on
Wednesday off of Lake Ontario and a few weak perturbations around
aloft, there once again is a small chance of seeing an afternoon
shower. There may be a better chance of seeing some showers as we
move into the latter part of the week, but there is little in the
way of model agreement this far out. High temperatures Wednesday
through late week look to range from the mid 70s to the low 80s
while overnight lows range from the 50s to low 60s.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Widespread rain showers are currently across the area with
varying conditions from VFR to Fuel-Alt with brief periods of
IFR. Guidance has been too low thus far with its ceilings and
visibility with the rain as much of the time early this morning
has been higher than IFR, so the forecast has been trended
upwards in both categories in the near term. Rain will continue
to overspread the area, coming down heavy at times as the
remnants of Debby move through. TEMPO groups have been added
over the next several hours to account for fluctuating IFR
conditions or worse between rain bands. A more defined band of
rain looks to move from west to east between 16Z and 21-22Z with
some gustier winds developing ahead and along it. This may also
be the best chance for thunder, outside of the storm that is
north of AVP and may make it to BGM this morning. However, with
confidence low in thunder, it's been left out during this time.
With that being said there is the potential for some LLWS
around 40-45 knots roughly 2000 ft AGL, mainly for RME, BGM and
AVP while the other terminals are borderline looking at
soundings generally after 16Z and through the afternoon.
After the heavy rain clears early this evening, there can be
some lingering showers, but gradual improving ceilings are
expected toward the end of the TAF and winds ease. If there's
enough clearing, some low stratus/fog may be possible for ELM.
.Outlook...
Saturday through Tuesday...Mainly VFR; isolated showers at
times, mainly over CNY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ038>040-043-044-047-
048-072.
NY...Flood Watch through late tonight for NYZ009-015>018-022>025-
036-037-044>046-055>057-062.
&&
SYNOPSIS...BJG/MPH
NEAR TERM...BJG/MPH
SHORT TERM...MPH
LONG TERM...DK
AVIATION...DKHazardous weather outlook, Aug 9, 5:48 AM EST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
648 AM EDT Fri Aug 9 2024
NYZ062-PAZ038>040-043-044-047-048-072-101100-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
648 AM EDT Fri Aug 9 2024
...TORNADO WATCH 616 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ009-015>018-022>025-036-037-044>046-055>057-101100-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-
648 AM EDT Fri Aug 9 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Strong to severe thunderstorms may impact portions of Central New
York later today, with damaging winds and isolated tornadoes
possible. Areas near and east of I-81 will be most favored.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Local storm report, Aug 9, 7:54 AM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
854 AM EDT Fri Aug 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM Rain Marcellus 42.99N 76.34W
08/09/2024 M1.62 Inch Onondaga NY Trained Spotter
&&Flash Flood, Steuben
- When
- August 9, 8:26 AM EST to 12:00 PM EST
- Where
- Steuben County, 1.43 mi NNE of Bath to 1.58 mi NNW of Bath
- Cause
- Heavy Rain / Tropical System
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.349, -77.308
Water is across some roadways in the village.
Flash Flood, Steuben
- When
- August 9, 8:29 AM EST to 1:30 PM EST
- Where
- Steuben County, 2.55 mi W of Sonora to 3.08 mi W of Sonora
- Cause
- Heavy Rain / Tropical System
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.330, -77.220
Telegraph Road was reported to be flooded.
Flash Flood, Steuben
- When
- August 9, 10:00 AM EST to 2:00 PM EST
- Where
- Steuben County, 2.7 mi NNE of Greenwood to 0.72 mi WSW of Greenwood
- Cause
- Heavy Rain / Tropical System
- Property damage
- $35 million
- Reported by
- Emergency Manager
- Coordinates
- 42.168, -77.638
Widespread and massive flash flooding of Tuscarora Creek and surrounding tributaries devastated roads, homes and businesses between, and including, the villages of Greenwood and Jasper. Homes were pushed off foundations and were seen floating downstream smashing into area bridges. Dozens of people were rescued from flooded homes and vehicles and displaced in temporary shelters for weeks.
Flash Flood, Steuben
- When
- August 9, 10:12 AM EST to 2:00 PM EST
- Where
- Steuben County, 0.47 mi E of Troupsburg to 0.38 mi NNE of Troupsburg
- Cause
- Heavy Rain / Tropical System
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 42.050, -77.541
Several roads flooded by nearly 4 inches of rain in a short period of time.
Flash Flood, Steuben
- When
- August 9, 10:17 AM EST to 2:00 PM EST
- Where
- Steuben County, 0.69 mi S of Troupsburg to 0.81 mi SW of Troupsburg
- Cause
- Heavy Rain / Tropical System
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.040, -77.550
Severe flooding was occurring with water approaching a house.
Flash Flood, Steuben
- When
- August 9, 10:18 AM EST to 2:00 PM EST
- Where
- Steuben County, 0.51 mi W of Canisteo to 0.43 mi SW of Canisteo
- Cause
- Heavy Rain / Tropical System
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.270, -77.610
A road was reported to be flooded near a local creek.
Flash Flood, Steuben
- When
- August 9, 10:20 AM EST to 2:00 PM EST
- Where
- Steuben County, 0.66 mi NE of Greenwood to 1.03 mi NNE of Greenwood
- Cause
- Heavy Rain / Tropical System
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 42.136, -77.640
Water was rapidly flooding Route 417 making it impassable.
Flash Flood, Steuben
- When
- August 9, 10:31 AM EST to 2:00 PM EST
- Where
- Steuben County, 0.69 mi N of Greenwood to 0.89 mi NNW of Greenwood
- Cause
- Heavy Rain / Tropical System
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 42.140, -77.650
A bridge was reported flooded and washing out.
Flash Flood, Steuben
- When
- August 9, 10:31 AM EST to 2:00 PM EST
- Where
- Steuben County, 0.51 mi W of Northhornell to 0.29 mi W of Northhornell
- Cause
- Heavy Rain / Tropical System
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 42.350, -77.660
Flood waters were inundating the garage of a home.
Flash Flood, Steuben
- When
- August 9, 10:35 AM EST to 12:00 PM EST
- Where
- Steuben County, 1.24 mi SW of Troupsburg to 1.67 mi SW of Troupsburg
- Cause
- Heavy Rain / Tropical System
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.040, -77.570
People were trapped in a vehicle trapped in flash flooding. A water rescue was underway.
Flash Flood, Steuben
- When
- August 9, 10:41 AM EST to 2:00 PM EST
- Where
- Steuben County, 0.17 mi NNE of Wayland to 0.58 mi E of Wayland
- Cause
- Heavy Rain / Tropical System
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.572, -77.599
Roads were reported flooded throughout Wayland.
Flash Flood, Steuben
- When
- August 9, 10:43 AM EST to 2:00 PM EST
- Where
- Steuben County, 1.1 mi WSW of Canisteo to 1.15 mi WNW of Canisteo
- Cause
- Heavy Rain / Tropical System
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 42.263, -77.619
Homes were flooded in the area. People trapped and being rescued by first responders.
Flash Flood, Steuben
- When
- August 9, 10:46 AM EST to 2:15 PM EST
- Where
- Steuben County, Jasper to 0.22 mi NNW of Jasper
- Cause
- Heavy Rain / Tropical System
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.120, -77.500
Route 36 flooded and washed out in several places near Jasper.
Flash Flood, Steuben
- When
- August 9, 10:51 AM EST to 2:15 PM EST
- Where
- Steuben County, 0.31 mi SSE of Canisteo to 0.82 mi W of Canisteo
- Cause
- Heavy Rain / Tropical System
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 42.266, -77.599
Officials reported at least two residences were flooded on the first floor with several people trapped in the homes.
Flash Flood, Steuben
- When
- August 9, 10:54 AM EST to 2:15 PM EST
- Where
- Steuben County, 0.86 mi SW of Mc Graws to 0.73 mi SW of Mc Graws
- Cause
- Heavy Rain / Tropical System
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 42.060, -77.740
A house was flooded in the area with people trapped. Severe flash flooding was ongoing throughout the area.
Flash Flood, Steuben
- When
- August 9, 10:56 AM EST to 2:15 PM EST
- Where
- Steuben County, 1.15 mi SW of Canisteo to 0.98 mi SW of Canisteo
- Cause
- Heavy Rain / Tropical System
- Property damage
- $200,000
- Reported by
- State Official
- Coordinates
- 42.259, -77.617
A bridge collapsed over Purdy Creek.
Flash Flood, Steuben
- When
- August 9, 10:57 AM EST to 2:15 PM EST
- Where
- Steuben County, Cameron to 0.58 mi S of Cameron
- Cause
- Heavy Rain / Tropical System
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 42.200, -77.400
A home was reported flooded on the first floor with 3 people trapped in the residence.
Flash Flood, Steuben
- When
- August 9, 11:00 AM EST to 2:15 PM EST
- Where
- Steuben County, 0.38 mi WNW of Northhornell to 0.55 mi W of Northhornell
- Cause
- Heavy Rain / Tropical System
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 42.352, -77.657
A neighborhood was flooded with water runoff from a nearby hill.
Flash Flood, Steuben
- When
- August 9, 11:11 AM EST to 2:30 PM EST
- Where
- Steuben County, 0.16 mi WSW of Jasper to 0.56 mi ENE of Jasper
- Cause
- Heavy Rain / Tropical System
- Property damage
- $60,000
- Reported by
- Public
- Coordinates
- 42.119, -77.503
Two vehicles were reported to be trapped in floodwaters.
Flash Flood, Yates
- When
- August 9, 11:30 AM EST to 2:15 PM EST
- Where
- Yates County, Italy to 1.21 mi W of Italy
- Cause
- Heavy Rain / Tropical System
- Property damage
- $75,000
- Reported by
- State Official
- Coordinates
- 42.620, -77.280
Roads and basements were flooded around Italy.
Flash Flood, Yates
- When
- August 9, 11:30 AM EST to 2:30 PM EST
- Where
- Yates County, 0.4 mi SW of Potter to 0.89 mi NE of Potter
- Cause
- Heavy Rain / Tropical System
- Property damage
- $75,000
- Reported by
- State Official
- Coordinates
- 42.696, -77.205
Roads and basements were flooded around Potter.
Flash Flood, Steuben
- When
- August 9, 12:00 PM EST to 5:00 PM EST
- Where
- Steuben County, 0.72 mi NNW of Hedgesville to 2.74 mi NNW of Addison
- Cause
- Heavy Rain / Tropical System
- Property damage
- $30 million
- Reported by
- Emergency Manager
- Coordinates
- 42.139, -77.426
Widespread and massive flash flooding of Tuscarora Creek and surrounding tributaries devastated roads, homes and businesses between, and including, the villages of Woodhull and Addison. Homes were pushed off foundations and were seen floating downstream smashing into area bridges. Dozens of people were rescued from flooded homes and vehicles and displaced in temporary shelters for weeks.
Flood, Steuben
- When
- August 9, 12:20 PM EST to 4:00 PM EST
- Where
- Steuben County, 2.12 mi WSW of Addison to 2.09 mi NNW of Freeman
- Cause
- Heavy Rain / Tropical System
- Reported by
- River/Stream Gage
- Coordinates
- 42.086, -77.267
The streamgage on Tuscarora Creek near Addison crested at 12.10 feet which is in the Moderate flood category. The river rose extremely rapidly, reaching flood stage at 1:20 PM EDT, then falling below flood stage at 5:00 PM EDT. Flood impacts were significant and widespread along the course of the river.
Flash Flood, Steuben
- When
- August 9, 12:23 PM EST to 1:30 PM EST
- Where
- Steuben County, 0.86 mi NW of Bath to 0.62 mi N of Bath
- Cause
- Heavy Rain / Tropical System
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.340, -77.330
People are trapped in a vehicle in rising flood waters.
Flash Flood, Seneca
- When
- August 9, 12:35 PM EST to 3:00 PM EST
- Where
- Seneca County, 3.33 mi WSW of Magee to 2.81 mi WSW of Magee
- Cause
- Heavy Rain / Tropical System
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 42.950, -76.890
Water is reported flowing over Mills Rd.
Flash Flood, Steuben
- When
- August 9, 12:37 PM EST to 2:15 PM EST
- Where
- Steuben County, 1.05 mi WSW of Canisteo to 0.85 mi NW of Canisteo
- Cause
- Heavy Rain / Tropical System
- Property damage
- $35,000
- Reported by
- State Official
- Coordinates
- 42.262, -77.617
A residence is flooding with people trapped inside.
Flood, Broome
- When
- August 9, 12:45 PM EST to 4:01 PM EST
- Where
- Broome County, 4.4 mi S of Vestal Center to 0.93 mi SW of Hawleyton
- Cause
- Heavy Rain / Tropical System
- Reported by
- River/Stream Gage
- Coordinates
- 41.967, -76.009
The streamgage on Choconut Creek near Addison crested at 11.44 feet which is in the Major flood category. The river rose extremely rapidly, reaching flood stage at 12:45 PM EDT, then falling below flood stage at 4:01 PM EDT.
Flash Flood, Steuben
- When
- August 9, 12:54 PM EST to 2:30 PM EST
- Where
- Steuben County, 0.92 mi SSW of Canisteo to 1.49 mi ESE of Canisteo
- Cause
- Heavy Rain / Tropical System
- Property damage
- $250,000
- Reported by
- State Official
- Coordinates
- 42.258, -77.606
Flooding topped the levee on Bennett Creek. Widespread flooding occurred in the village.
Flash Flood, Broome
- When
- August 9, 1:14 PM EST to 2:30 PM EST
- Where
- Broome County, 0.86 mi NNE of Bible School Park to 0.51 mi WSW of Johnson City
- Cause
- Heavy Rain / Tropical System
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.112, -75.965
Roads were flooded throughout the village of Johnson City.
Flash Flood, Broome
- When
- August 9, 1:25 PM EST to 2:40 PM EST
- Where
- Broome County, 1.05 mi SSW of Twin Orchard to 1.13 mi NNE of Vestal
- Cause
- Heavy Rain / Tropical System
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.066, -76.039
Roads were flooded throughout Vestal.
Flash Flood, Otsego
- When
- August 9, 1:30 PM EST to 4:15 PM EST
- Where
- Otsego County, Wells Bridge to 1.68 mi WNW of Wells Bridge
- Cause
- Heavy Rain / Tropical System
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 42.370, -75.250
A section of Route 7 between Wells Bridge and Unadilla was washed out by severe flash flooding.
Flash Flood, Delaware
- When
- August 9, 1:39 PM EST to 4:00 PM EST
- Where
- Delaware County, 2.92 mi NW of Hale Eddy to 2.46 mi NW of Hale Eddy
- Cause
- Heavy Rain / Tropical System
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.030, -75.410
Flash flooding reported on State Route 17 causing a slowdown in travel. Nearby creeks also flooding.
Flash Flood, Delaware
- When
- August 9, 1:40 PM EST to 4:00 PM EST
- Where
- Delaware County, 0.69 mi N of Burnwood to 0.28 mi NW of Burnwood
- Cause
- Heavy Rain / Tropical System
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 41.960, -75.070
Flash flooding washed out Burnwood Road.
Flash Flood, Broome
- When
- August 9, 1:56 PM EST to 2:30 PM EST
- Where
- Broome County, 1.72 mi SE of Vestal Center to 2.44 mi SSE of Vestal Center
- Cause
- Heavy Rain / Tropical System
- Property damage
- $40,000
- Reported by
- State Official
- Coordinates
- 42.010, -76.000
Flash flooding had damaged and closed Route 26.
Flash Flood, Broome
- When
- August 9, 2:14 PM EST to 4:15 PM EST
- Where
- Broome County, North Sanford to 1.7 mi W of North Sanford
- Cause
- Heavy Rain / Tropical System
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 42.150, -75.450
Portions of Sanford Road were washed out in several places. Road was closed.
Flash Flood, Delaware
- When
- August 9, 2:40 PM EST to 4:00 PM EST
- Where
- Delaware County, 2.2 mi WNW of Masonville to 2.24 mi W of Masonville
- Cause
- Heavy Rain / Tropical System
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.258, -75.412
Butts Road was damaged and closed by flash flooding over the roadway.
Flash Flood, Otsego
- When
- August 9, 3:12 PM EST to 4:50 PM EST
- Where
- Otsego County, 2.07 mi S of Exeter Center to 2.23 mi S of Exeter Center
- Cause
- Heavy Rain / Tropical System
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 42.750, -75.070
A road and basement were reported to be flooded.
Flash Flood, Delaware
- When
- August 9, 3:14 PM EST to 4:45 PM EST
- Where
- Delaware County, 0.69 mi S of Delhi to 0.68 mi ESE of Delhi
- Cause
- Heavy Rain / Tropical System
- Property damage
- $40,000
- Reported by
- State Official
- Coordinates
- 42.270, -74.920
A house was flooded to the first floor in Delhi.
Flash Flood, Delaware
- When
- August 9, 3:30 PM EST to 4:55 PM EST
- Where
- Delaware County, 1.07 mi NNE of Andes to 1.2 mi NNW of Andes
- Cause
- Heavy Rain / Tropical System
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.193, -74.768
Main Street in Andes is completely flooded.
Flash Flood, Delaware
- When
- August 9, 3:38 PM EST to 4:59 PM EST
- Where
- Delaware County, 0.86 mi NE of Downsville to 1.15 mi SW of Downsville
- Cause
- Heavy Rain / Tropical System
- Property damage
- $125,000
- Reported by
- State Official
- Coordinates
- 42.090, -74.990
Multiple houses were surrounded by floodwaters. Evacuations underway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in New York, August 9, 2024$7.5 million · 5 events
- Flash Flooding and Flooding in Pennsylvania, August 9 to 10, 2024$816,000 · 21 events
- High Wind and Strong Wind in Vermont, August 9, 2024$725,000 · 54 kt wind · 7 events
- Flash Flooding in North Carolina, August 9 to 10, 2024$160,000 · 7 events
- High Wind in New York, August 9, 2024$150,000 · 50 kt wind · 2 events
- Tornado and Flash Flooding in New York, August 9, 2024$25,000 · EF0 · 25 events
- Strong Wind in Massachusetts, August 9, 20243 injured · $4,000 · 8 events
- Flash Flood and Damaging Wind in Texas, August 9 to 10, 2024$30,000 · 65 kt wind · 2 events
- Flash Flooding and Flooding in New York, August 9, 2024$3,000 · 51 kt wind · 22 events
- Flash Flooding and Flooding in Maryland, August 9, 202415 events
- High Wind in New York, August 9, 202450 kt wind · 6 events
- Coastal Flood in Maryland, August 9, 20243 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1210572, 1210573, 1210942, 1210574, 1210576, 1210577, 1210578, 1210579, 1210580, 1210581, 1210582, 1210583, 1210584, 1210585, 1210587, 1210588, 1210589, 1210748, 1210749, 1210750, 1210751, 1210945, 1211707, 1210752, 1210754, 1210755, 1211714, 1210758, 1210763, 1210765, 1210768, 1210787, 1210789, 1210792, 1210793, 1210807, 1210808, 1210809, 1210810, 1210811.